Alert archive / Ohio / Flash Flood Warnings in 2000

Flash Flood Warning 6, NWS Wilmington, OH

January 3, 2000Fairfield County, Franklin County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jan 3, 2000, 7:47 PM EST for Fairfield County, Franklin County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 7:47 PM EST (00:47 UTC)
Expired
Jan 3, 2000, 11:50 PM EST
In force
4 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Fairfield County, OH, Franklin County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILN 040045
FFWILN
OHC045-049-040450-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
747 PM EST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAIRFIELD COUNTY IN CENTRAL OHIO.
  FRANKLIN COUNTY IN CENTRAL OHIO.

* EFFECTIVE UNTIL 1150 PM EST.

*
ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN TODAY IN THE WARNED
AREA. WITH ANOTHER ONE TO TWO INCHES OF RAIN EXPECTED...FLASH
FLOODING IS LIKELY. THE MAIN THREAT FOR FLASH FLOODING WILL BE
ACROSS ALL OF FAIRFIELD COUNTY...AND IN SOUTHERN FRANKLIN COUNTY.
*

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND
TO ESCAPE FLOOD WATERS. DO NOT S
TAY IN AREAS SUBJECT TO FLOODING
WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 2:19 PM EST, 5 hours 28 minutes earlier.

Area forecast discussion, Jan 3, 2:19 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EST MON JAN 3 2000

18Z SFC ANALYSIS INDICATED A WAVE ACROSS ERN IN AND A WARM FNT THAT
HAS PUSHED N OF FA.  BATCH OF SHRA/TSRA PUSHING INTO NWRN FA ATTM.
THIS SHOULD PUSH INTO CVG AND CMH AREAS BY MID PM.  H8 WINDS
INCREASING TO 60 KTS ACCORDING TO THE ETA.  INSTABILITY IS MARGINAL
BUT A FEW BREAKS OVR NRN KY AND S-CNTRL OH SHOULD ADD TO THE HEATING
AND THUS DECREASE THE STABILITY OF THE ATMOSPHERE.

FCST WL FEATURE RAIN AND THUNDERSTORMS TONIGHT.  SOME STORMS MAY BE
SEVERE WITH DAMAGING WINDS SO TORNADO WATCH IN EFFECT FOR CVG-PMH
AND CMH AREAS. HELICITY OFF VWP ABOVE 800 PER CONVERSATION WITH SPC.

SHRA/TSRA WL CONTINUE OVERNIGHT AND END BY 12Z CVG-DAY.  WL CARRY A
CHANCE RAIN FOR CMH-PMH IN THE AM.  WL CARRY CHANCE OF LIGHT SNOW
ALL AREAS IN PM.  WL CARRY FALLING TEMPS IN ALL ZONES.

.ILN...NONE.

WILKINSON

In the hours before

Local storm report, Jan 3, 3:59 PM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE WILMINGTON OHIO
459 PM EDT MON JAN 03 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    KNOXVILLE                 KY   WIND DAMAGE
01/03/00   PENDLETON                      NUMEROUS TREES WERE
                                          DOWNED. A BARN AND GARAGE
                                          WAS ALSO DAMAGED.
Local storm report, Jan 3, 4:45 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OHIO
545 PM EDT MON JAN 03 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440L PM    KNOXVILLE                 KY   WIND DAMAGE
01/03/00   PENDLETON                      NUMEROUS TREES WERE
                                          DOWNED. A BARN AND GARAGE
                                          WAS ALSO DAMAGED.
Local storm report, Jan 3, 5:00 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE WILMINGTON OHIO
459 PM EDT MON JAN 03 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    KNOXVILLE                 KY   WIND DAMAGE
01/03/00   PENDLETON                      NUMEROUS TREES WERE
                                          DOWNED. A BARN AND GARAGE
                                          jWAS ALSO DAMAGED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:17 PM ESTFlash Flood WarningILNFayette, Madison, Pickaway4 hr
Jan 3, 9:07 PM ESTFlash Flood WarningILNBrown, Highland3 hr
Jan 3, 9:38 PM ESTFlash Flood WarningILNRoss3 hr

Nearby

Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.